Author Topic: Freak of Nature or Freak of XR?  (Read 287 times)

[Buddie]

Freak of Nature or Freak of XR?
« on: April 19, 2022, 03:45:11 pm »
So before doing any research into tapering my Xanax XR 1mg, taking for 5 years (occasional IR during a panic attack not much at all), I tried to taper myself off drastically. I took .25mg IR Xanax for 2 days, then cut those in half, then on the day I cut the .25 in half I had alcohol. Believe it or not I actually felt fine. Iíd get nauseous a little and feel withdrawal but the .25 got rid of it until the next day. Well, on the last day when I drank and cut the .25 in half, I drank a LOT and had what my husband tells me was a pretty disturbing psychotic blackout. I woke up the next morning with so much anxiety.

 I began researching and reading horror stories of Xanax withdrawals, the whole Shebang. I freaked myself out. I immediately went back to taking my regular 1mg dose for fear of seizures and who knows what could happen, and have a Dr appointment Thursday. Was the 1mg Xanax XR just starting to finally leave my system? Was I actually cutting my dose that fast with no issues until that .25 cut mixed with alcohol??

For what itís worth, my dosage was/is the 1mg XR Xanax in the mornings only which Iíve read acts a lot different with an empty stomach and compared to night, and Iím also pretty certain after reading some things that Iíve likely been in tolerance for a long time. So maybe I havent been adding any fuel to the gaba/glutamate fire so to speak, for a long while now. I just thought all my insomnia and other issues were normal.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Freak of Nature or Freak of XR?
« Reply #1 on: April 19, 2022, 06:57:51 pm »
I had a similar situation. I went from 0.25mg to 0.125 of Xanax. I had some body pains after 3 days, but it didnít really hit me until about a week later when I had terrible panic attacks and insomnia. I think it takes time to diminish in your system, so it may seem like smooth sailing at first.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Freak of Nature or Freak of XR?
« Reply #2 on: April 19, 2022, 08:55:31 pm »

Oh man. What did you do? Did you stay at the dose you went down to? Itís pretty disheartening!

I had a similar situation. I went from 0.25mg to 0.125 of Xanax. I had some body pains after 3 days, but it didnít really hit me until about a week later when I had terrible panic attacks and insomnia. I think it takes time to diminish in your system, so it may seem like smooth sailing at first.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Freak of Nature or Freak of XR?
« Reply #3 on: April 19, 2022, 11:31:03 pm »
So far, Iíve managed to stay at the lower dose, but itís been rough. Iím not sure if I should wait it out or go back up and taper more slowly. I suppose I shouldnít wait too much longer to decide or it may be more difficult for me.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Freak of Nature or Freak of XR?
« Reply #4 on: April 19, 2022, 11:52:23 pm »
So far, Iíve managed to stay at the lower dose, but itís been rough. Iím not sure if I should wait it out or go back up and taper more slowly. I suppose I shouldnít wait too much longer to decide or it may be more difficult for me.

Thatís so tough. I noticed your signature with the dates on it, duh! Iím new to the forum, sorry. I know going back up is supposed to always be a bad idea. But damn itís tough. It looks  like youíve been doing such a great job though. Itíll be tougher next time to go back if you go upÖif we can handle it at that much of a cut then maybe we should just do it as long as watching out for seizure risk. Maybe one of the beta blockers or seizure meds would be helpful?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.